Forgive me interjecting - was surfing for something else but ...
I went from Tamoxifen to Arimidex after oophorectomy. No side effects from the T or A but note my gynae told me that T raises your risk of womb cancer to 10% so for me that was another benefit of getting OFF the T.
All the best
I guarantee you will feel better after the gym! Am lucky in that I have had no joint pains with Arimidex and the flushes are much milder.
Hi again Olivia
Slightly different to you in that I was already postmenopausal when diagnosed at the age of 51.
However, I still opted to take tamoxifen. Didn't fancy the joint pains which usually accompany arimidex, and my bone density was not great anyway.
This drug suits me fine except for the ever-expanding waistline. Looks like I'm going to have to take myself down the gym to get rid of it.
Thanks for answering my questions.
I was perimenopausal aged 51 17 years ago and Arimidex had not been invented - hence I was on Tamoxifen for 3.5 years when I had to stop it as I reckoned that quality of life was more important. Was getting dripping hot flushes every half hour 24/7 which to me were totally unacceptable. Am now hoping I get another 17 years on Arimidex which will be just about enough!
Thanks for your swift reply, Olivia.
Does this mean you were premenopausal 17 years ago when you were first prescribed tamoxifen? And how long did you take it?
Hi Mcgle - yes I took the dreaded Tamoxifen 17 years ago but did not develop a blubbery tummy - am far too vain! Work out in the gym and do daily yoga to keep myself in shape. But I did get depressed and put on some weight generally and also had to have a D & C as womb lining thickened and kept flooding. Am now on Arimidex for a recurrence this April and side effects are much less - just a few daily hot flushes which are manageable. Exercise is really important in my life even though at times I have to push myself. With love XX
Seem to remember that initially you took tamoxifen. Think it was for 2 - 3 years. Interested to know whether you developed a blubbery tummy during this period, and if so, did it subside once you came off this drug?